What ADD/ADHD Medications Can I Use When I Have Tinnitus?

Discussion in 'Support' started by BeMarie, Apr 4, 2015.

    1. BeMarie

      BeMarie Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Loud music / Zoloft
      My tinnitus was caused by an SSRI (Zoloft). My ENT said any antidepressants could make it worse.

      I also have ADHD and was told that most of those meds can make it worse too. Is there anything I can take that won't make my tinnitus worse?
       
    2. WillBeNimble
      Buzzed

      WillBeNimble Member Podcast Patron Benefactor

      Location:
      Ohio
      Tinnitus Since:
      2017
      Cause of Tinnitus:
      Acoustic Damage from earphones
      I take Focalin and have had no issues with it. I would steer clear of Wellbutrin, as that's mainly an antidepressant. Essentially, ADD prescription of Wellbutrin is kinda off label.
       
    3. serendipity1996
      No Mood

      serendipity1996 Member Podcast Patron Hall of Fame

      Tinnitus Since:
      2011 - T, 2016- H, relapsed 2019
      Cause of Tinnitus:
      noise-induced
      ADHD here - I take Concerta (extended release Ritalin) and find it has no impact on my tinnitus!
       
      • Like Like x 1
    4. Jodi
      Confused

      Jodi Member

      Location:
      Europe
      Tinnitus Since:
      03/1999
      Cause of Tinnitus:
      Noise
      Has anyone here had a spike AFTER you STOP taking Elvanse (Lisdexamfetamine), which is an ADHD medication? I was on it daily for about 6 weeks, 20-30 mg.
       
    5. DaveHale

      DaveHale Member

      Tinnitus Since:
      jan 2021
      Cause of Tinnitus:
      unknown
      I started Elvanse 20mg on the 9th January but I also had a dental clean on the 8th January. First started with tinnitus on the 16th January and I stopped the meds. Sadly still have it on the 3oth January.

      I had a hearing test and it was ok. Slight high frequency loss but noting major and no external problems. My GP decided external ear spray was the way to go! Not sure what he was hoping to fix seeing as there was nothing to fix.

      Either way not sure if it was starting my Elvanse meds that caused it but it would be one hell of a coincidence if not :(

      Although I would not rule out dental work (periodontitis) has pushed infection up into inner ear?
       
Loading...

Share This Page